Hi...sorry the Topamax didn't work.....
What is GABA?...do u mean gabapentin?...if so, I took that a few yrs ago and I had side effects that affected my IBS....and from what others reported it works great at first, but wears off or u get accustomed to it....
Not sure what the HTP-5 is....interested in hearing about it.
No, I have been down the gabapentin trail a few times. It didn't like me too well either time.
Gaba is an amino acid that some claim helps to reduce or relive anxiety and also helps to relax muscle tissue. HTP-5 is also an amino acid that some claim helps your body to produce seritonion. Used together they supposedly work very well to reduce the effects of axiety disorders. My question is since our issue has the same effects as an axiety disorder would this also help? Or would it be like the anxiety meds, not effective because even though the effects on our bodies are the same the cause is different? I don't know... Was just curious if others here have tried taking.
Yeah, not sure if docs right or not but my nose bleeds were blamed on the top
Whatever, didn't like it anyway although it did seem to lighten the HAs. And frankly the seizures that it was supposed to be taken for, it made them worse. Even with the HAs I feel better now than I did on it. Meds just don't like my system for some reason.
Well I have been having HA's again for the past month or so, and they have been increasing and I think I finally figured it out....
Remember I said I had symptoms of vitamin D toxicity....well that can happen with low levels of magnesium...so I figured that was the problem and have a RX for lab work and know I will soon know the answer....well, I looked up symptoms for low levels of magnesium and found not only the twitch at my eye that is getting to me, but my nausea, and the HA's can all be from this....so off for my blood work and some magnesium supplements.
From what I remember it can affect anxiety as well.....
SIGNS OF MAGNESIUM DEFICIENCY
The classic physical signs of low magnesium are:1 2 3
Irritability and anxiety
Impaired memory and cognitive function
Anorexia or loss of appetite
Nausea and vomiting
Muscle spasms (tetany)
Impaired muscle coordination (ataxia)
Involuntary eye movements and vertigo
Increased intracellular calcium
Irregular or rapid heartbeat
Growth retardation or
Actually if my memory serves correctly, Magnesium works in uninson with these amino acids. I also have a deficency there, not sure that it's connected but potassium also runs low no matter how I eat.
Funny how we can wire up a building with copper and have all function well for years. Yet for the human body we need all these different chemical elements in balance. Too bad we can't just go reset a breaker and have all function correctly! Instead we get meds shoved at us out the wazoo; meds that alter that intricate balance and send us bonkers.
Anti-Depresants for example, here take this! Oh wow the side effects are that it can make you more depressed even to the point of suicide. A little research shows that many of them work by stimulating your body to release it's backup quanities of the imbalanced chemicals so we feel better. Sounds good, but our body is out of balance because of other deficencies that cause us to not produce enough of those chemicals. Thus after a time we crash as the meds completely deplete the chemicals and now our electrical system is shorted out.
I really think that is one of the biggest problems I have is that most of my younger years were spent with Mom trying to get me help. So it was this doctor then that one, this med and that one and by the time I was in my early to mid teens the meds no longer worked. Pain meds were like candy, have no effect. Then what really finished things off was around age 27 while hospitalized the doc put me on some sort of automatic pain machine. It gave me morphine at a set time frame didn't matter if I wanted it or not. Turns out perhaps the doseage was fine, but it wasn't fine for me! They OD'd me on morphine in the stinking hospital. To this day have problems that started with that.
Oh well, I best shut up. Too many docs too much distrust after too many incidents of God complexed homosapiens. It would be nice to find a well experienced, educated Doctor who was in it because he/she cared not because of the paycheck.
ON my mind right now as things have been pretty rough lately. Last night topped it off to the point were.. dunno may go back to CCF. Just hate the idea of driving all the way out there just have someone hand me a bill I can't pay and say "well everytihng looks fine" Yet, I just scared the living pellets out of my wife and family. Had a very intense HA, probably the worst since pre-op so I was laying on the couch. Family was watching TV I was just laying here wishing it would calm down. Then out of the blue I sat up to go get a drink and when I sat up just started choking, couldn't breath at all it went on for what seemed forever. Was bad enough I felt like this was it. Well, it finally calmed down and of course made the HA 100 times worse. But I see my youngest son sitting across the room just petrified, oldest son was running around doing I don't know what and my wife is standing by me telling him to calm down and go get the phone..... It was a bad situation all the way around. So guess there is no choice anymore gotta find another doctor but I can't help but wonder if some of these aminios and such are not out of balance and causing some of this stuff.
OH well alls well that ends well right? I best go see if my pillow likes me before my eyes get too wide awake again.
No worries either sis, I'm fine really, just don't like the feeling that I just scared the dickens out of my family and can't do anything about it. I'm normally the one who trys to fix everything or at least mend it.... and here I am the one causing emotional unrest with my family. :-( I know, not my fault but it still bugs me and I know many of you on here can unfortunately most likely relate.
Hey Bro....I know what u mean and my eyes widened as I read that so I was scared with them even if it was after the fact...yikes...
My DD is sooooo over protective with me as well...I could have gone to Pittsburgh with my sister this weekend, but DH and Ray said NO...lol....and they were right as it was a 5 hr trip....but, I wish my DH would just listen to y I want to do something instead of treating me like a child at times....
These HA's I have been getting r so bad, and I believe it is the magnesium....it all seems to fit....y I or how I got so low I am not sure...but I know we were always to keep track of our vitamins D,B12, magnesium and potassium....
Well in taking the D, I had issues that were similar to vit D toxicity and a reason could be low levels of magnesium.....
These HA's r keeping me up at night....get worse in a car....and I am so very tired right now bcuz the lack of sleep...
I am waiting on DH to take me to the lab for blood work to see where my levels r....then I hope to get supplements to correct this....
I was feeling soooo much better once I started the probiotics, now I have this going on.....
I know ur insurance is what dictates who u see and where u can go, but have u called around to ask ne of the chiari drs if they would work with u?
CW- the only other option is not upsetting ur family by how u r doing and that is far worse, bcuz right now u know they r upset bcuz they love u <3
Accept the <3
CW, thanks for starting this tread, this is a subject I have been thinking about a lot lately .I have been on Lyrica for some time, it was prescribed for pain but has never worked for me, in fact it makes my dizziness much worse (dizzyness is listed as one of the possible side effects) I also noticed I was getting anixity attacks when I started taking it so the Dr's suggested Ativan to help with the dizzyness and feelings of anixity despite the fact it was noted in my medical chart that I developed a dependency to this drug during a stay in hospital some years ago. This would mean I was taking a drug to counteract the side-effects of the Lyrica. I asked myself what will they give me to counteract the side-affects of Ativan. I avoid using drugs as much as possible and would love to find out more about alternative treatments so if anyone has any suggestions or experience of alternative treatments it would be nice to know about them.
Selma, I am glad you listened to the "voice of reason" as you put it lol and did not put yourself through the torture of undertaking that journey, I hope you enjoy your visit with your DD and her DH :)